I started taking Vicodin at the end of January, so for about 4 months, I started taking a couple a day and for the past couple months have gotten up to about twenty, sometimes I take less and have a few percoset at night. I take about 3 vic's at a time. After 2-3 hours I begin to feel achy and crappy. I have run out of money, and I do not want to continue on this path. I really don't want to do cold turkey because I cannot take time off of work. I don't have a very structured tapering plan but am taking a few less. I want to get off these in under 3 weeks. I am not sure the best way to go about it. I really need some advice from someone who has taken this much. I don't know if I want to go on suboxone, as it will be another drug I would have to taper off. I am also not sure if with insurance it is still costly. Money is a main issue right now. Any advice would be MUCH appreciated. Thank you.
I have been told the best and easiest way to do a taper is to reduce it by 25% and hold it for 3 days and then do another reduction and hold for 3 days.I was also told that you should keep your first dose in the morning and your last dose at night the highest and try reducing the in between dose's you should not spike your doses once you have made a drop either.It also should be taken the same time everyday.Here is just an ex.
3 pills at 7:00 am ,2pills at 11:00,2pills at 3:00,2pills at 7:00,and 3 pills at 11:00. hold for 3 days and then do 3pills at 7:00am,1pill at 11:00,1.5 pills at 3:00,2 at 7:00,3 at 11:00.You should stay on a timed schedule and once you have made the drop you never go higher.This way your body has time to get used of the smaller dose's am not a doctor but I have read a ton of posts and have been told by many that this is the easiest way to do it.Slow and steady makes the w/d's easier to deal with.You will still go through the w/d but it wont be as going cold turkey or a fast taper.I wish you the best of luck .Know that you are not alone many of us are going through the same.
I am by no means a doctor but I find it hard to believe that your body will go into shock by doing a slow and steady taper.I have never heard of anyone going into shock from a slow taper off of vicodin.It has to be better than cold turkey and also better than taking 20 a day.Like I said I am no doctor but read a lot on other boards and here about tapering off of vicodin and I am in the process now.Still I wish you luck with what ever you decide to do I know how hard it is.
Thanks Daisy, I also heard this was the way to go, I think I am babying myself too much by doing like one less a day, and it just doesn't seem to be working, I go up and down, and lose count. Since 25 percent is a significant amount, I think that woudl be the best way to go. I am wondering how shi**ty I will feel tapering down that much every three days.
Do what you feel is comfortable for you and stick with it.Even if you just take one less pill a day for a week it is still one less and not one more.Just make sure that once you make a cut you never go up from there.Slow and steady wins the race.Na meetings are great if you can get to a meeting it can only help.Some people like AA better than NA but it is your choice.It really helps to be around other people who have been through or are going through what you are.None of this is easy but it can be done.
Hot showers help alot also a nice hot bath with epson salt helps.It is helping me so far.I am also taking vitamins and drinking a ton of water.I have found that what helps one dosent always help another.I wish you much luck !I am here if you need someone to talk to.I am tapering off of taking 10 to 12 10 mg of vicodin a day.One day at a time.
I was taking ten to fifteen a day so I tried the taper thing..but I had no self control so it didn't work for me. When I knew there were pills there I couldn't resist. I did do a very small taper and thats about it I just went cold turkey. Yes it was living hell but I have been clean since January 4th 2008.